Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 56, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 25, 2020, 2:59 PM CDT for Lincoln County, Missouri. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 2:59 PM CDT (19:59 UTC)
- Expired
- May 25, 2020, 3:19 PM CDT
- In force
- 20 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WUUS53 KLSX 251959
SVRLSX
MOC113-252030-
/O.NEW.KLSX.SV.W.0056.200525T1959Z-200525T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
259 PM CDT Mon May 25 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Lincoln County in east central Missouri...
* Until 330 PM CDT.
* At 259 PM CDT, a severe thunderstorm was located over Davis, moving
northwest at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Davis, Silex, Truxton, Whiteside, Cave and Olney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3922 9086 3906 9089 3898 9114 3900 9126
3914 9126 3914 9118 3923 9118
TIME...MOT...LOC 1959Z 156DEG 26KT 3907 9106
HAIL...0.88IN
WIND...60MPH
$$
MRM2 follow-up statements
888
WWUS53 KLSX 252007
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
307 PM CDT Mon May 25 2020
MOC113-252030-
/O.CON.KLSX.SV.W.0056.000000T0000Z-200525T2030Z/
Lincoln MO-
307 PM CDT Mon May 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...
At 306 PM CDT, a severe thunderstorm was located near Davis, moving
northwest at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Silex and Whiteside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3922 9086 3907 9095 3907 9119 3914 9119
3914 9118 3923 9118
TIME...MOT...LOC 2006Z 156DEG 26KT 3912 9109
HAIL...0.88IN
WIND...60MPH
$$
MRM412
WWUS53 KLSX 252019
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
319 PM CDT Mon May 25 2020
MOC113-252029-
/O.CAN.KLSX.SV.W.0056.000000T0000Z-200525T2030Z/
Lincoln MO-
319 PM CDT Mon May 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3922 9086 3907 9095 3907 9119 3914 9119
3914 9118 3923 9118
TIME...MOT...LOC 2018Z 156DEG 26KT 3921 9114
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:46 PM CDT, 13 minutes earlier.
Area forecast discussion, May 25, 2:46 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 246 PM CDT Mon May 25 2020 .SHORT TERM... (Through Late Tuesday Night) Issued at 245 PM CDT Mon May 25 2020 The main forecast challenges will be convective trends both for the rest of this afternoon/evening and again on Tuesday. The culprit responsible for this wet weather is a trough to the west, soon to be a cutoff low as it deepens through the period. For the rest of this afternoon/evening, expect storms to continue to develop. The greatest concentration of storms is located within a weak area of PVA, whose ascent has helped to enhance some weak surface convergence across east-central MO. This is likely to be the most focused corridor of convection, although isolated to widely scattered convection is possible pretty much area-wide through the early evening hours. The atmosphere is not nearly as unstable as yesterday given a more moist profile (weaker lapse rates) and slightly lower surface temperatures. That being said, deep layer shear is a bit higher (20-25 knots of 0-6km shear) than yesterday, thus that may help to offset the lesser instability to some extent. Given the above factors, still expect a few strong to perhaps a localized severe storm this afternoon/evening capable of damaging wet microbursts due to heavy precipitation loading and perhaps an isolated instance of large hail. The damaging wind threat would be maximized with any storm clusters that can congeal into more of an east-west fashion which would help them utilize the deep layer wind field most favorably. In addition to these threats, a deep moist profile (PWATs around 1.7") suggests these storms will be efficient rainfall producers, which could lead to localized heavy rainfall and perhaps an isolated instance of flash flooding in areas where storms can train. Convection should wane tonight as we lose daytime heating. However, ensemble guidance is once again strongly suggestive that thunderstorms will redevelop during the day on Tuesday. Subtle shortwaves will be rotating around the deepening cutoff low, which will help foster additional bands of convection. Instability looks even weaker tomorrow, which should keep any severe threat generally at bay. However, we will need to continue to monitor for localized heavy rainfall as a very moist airmass will remain in place. Convection will once again mainly dissipate with the loss of daytime heating Tuesday evening. Deitsch .LONG TERM... (Wednesday through Next Monday) Issued at 229 PM CDT Mon May 25 2020 The synoptic pattern at the start of the long term period will feature a textbook Omega block across the CONUS, with the main feature being a pesky upper-level low spinning across the ArkLaTex region. This system will keep the pattern active through the end of the week, before it finally kicks off to the east and a drier regime settles in for this weekend. Wednesday will be similar to the past couple of days across the region. Weak shortwaves rounding the cutoff upper-level low will provide enough large scale ascent to foster thunderstorm development mainly in the afternoon and early evening hours. The latest ensemble and deterministic model suite are in fairly good agreement with a cold front pushing down from the northwest on Thursday. This convergent boundary, coupled with the upper-level support from the cutoff low will likely make Thursday the wettest day of the period (the most widespread convection), which is shown well in the probabilistic ensemble guidance from the National Blend of Models (NBM). The ensemble guidance is also in agreement that the surface front will slowly sag southeast of the region by Friday afternoon, finally allowing a much drier and cooler airmass to filter into the region Saturday into Sunday. If trends hold, it will be a very pleasant weekend with much lower humidity values and high temperatures in the mid to upper 80s. Deitsch && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1208 PM CDT Mon May 25 2020 Main forecast concern will be thunderstorm timing and coverage this afternoon and evening. Have the highest confidence in storms at COU and UIN, where a TEMPO group for TSRA has been added. In the St. Louis metro area, confidence is a bit lower and thus have stuck with VCTS for now and will amend as confidence grows. Otherwise, convective coverage should diminish after the sun sets this evening, leaving a mainly dry and VFR overnight period. Winds will be out of the SE today into tonight around 5-10 knots, but gusts will increase to about 15 knots late Tuesday morning. SPECIFICS FOR KSTL: Main concern will be thunderstorm timing and coverage this afternoon into early this evening. Will continue with VCTS wording for now, but will continue to carefully monitor storm development in southeastern MO and whether that activity can expand and approach the STL terminal by 19-20Z. Otherwise, conditions should be dry and VFR tonight. Additional thunderstorms are possible on Tuesday afternoon. Winds through the period will be out of the SE at 5-10 knots, with higher gusts expected late Tuesday morning into Tuesday afternoon. Deitsch && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 25, 2:57 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 257 PM CDT Mon May 25 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-262000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 257 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for an isolated severe storm or two this evening capable of hail to the size of quarters and damaging winds to 60 mph. Additionally, locally heavy rainfall will be possible in any storm which could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms are expected Tuesday through Friday. Storms will be capable of cloud to ground lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Deitsch
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:19 PM CDT | Areal Flood Advisory | LSX | Lewis, Marion | 3 hr |
| May 24, 8:54 PM CDT | Flash Flood Warning | LSX | Jefferson | 6 hr |
| May 24, 9:07 PM CDT | Areal Flood Advisory | LSX | Washington | 3 hr |
| May 25, 6:16 AM CDT | River Flood Warning | LSX | Jefferson | 4 hr |
| May 25, 10:35 AM CDT | River Flood Warning | LSX | Pike | 4 days |
| May 25, 10:35 AM CDT | River Flood Warning | LSX | Pike | 6 days |
| May 25, 3:11 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.